Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Loss of Smell and Taste After General Anesthesia: A Case Report

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Rare cause of spontaneous haemothorax: mediastinal and distant lymph node metastases from uveal melanoma

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Acquired complement C1 esterase inhibitor deficiency in a patient with a rare SERPING1 variant with unknown significance

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Primary malignant melanoma of the urethra in a patient with rheumatoid arthritis treated with methotrexate

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Potassium chloride mixture may maintain hypokalaemia and hypertension

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. High-Throughput Sequencing-Based Investigation of Viruses in Human Cancers by Multienrichment Approach

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Adverse reactions of dimethyl sulfoxide in humans: a systematic review [version 2; peer review: 2 approved with reservations

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. A national center for persistent severe pain after groin hernia repair: Five-year prospective data

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Response to Comment on "Polypropylene Mesh and Fertility"

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

This case report describes a patient, who lost the ability to smell and taste after receiving a propofol-based general anesthesia for a laparoscopic inguinal hernia repair. Immediately after the procedure, the patient had anosmia (loss of smell), ageusia (loss of taste), and light dysphagia. Assessment by an otorhinolaryngologist and the results of a magnetic resonance imaging could not clarify the pathology behind these symptoms. Although there are several plausible explanations for the patient's anosmia and ageusia (eg, cerebral infarcts, nerve damage, chronic sinusitis), the most likely explanation is an uncommon adverse drug reaction to the anesthetic agents used during the procedure.

OriginalsprogEngelsk
TidsskriftBMJ Case Reports
Vol/bind9
Udgave nummer12
Sider (fra-til)346-348
Antal sider3
ISSN1757-790X
DOI
StatusUdgivet - 15 dec. 2017

ID: 52407546